Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2016, 4:23 PM EDT for Bryan County, Liberty County, Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 4:23 PM EDT (20:23 UTC)
- Expired
- Jun 2, 2016, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS52 KCHS 022023
SVRCHS
GAC029-179-022130-
/O.NEW.KCHS.SV.W.0028.160602T2023Z-160602T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 530 PM EDT
* AT 422 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT STEWART...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 358 PM THIS STORM PRODUCED A 51 MPH
WIND GUST AT THE MIDCOAST REGIONAL AIRPORT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RICHMOND HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3198 8163 3212 8141 3211 8139 3210 8139
3205 8137 3200 8130 3198 8131 3198 8129
3195 8129 3194 8127 3193 8127 3192 8126
3184 8152
TIME...MOT...LOC 2022Z 239DEG 12KT 3193 8151
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
424
WWUS52 KCHS 022049
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT THU JUN 2 2016
GAC029-179-022130-
/O.CON.KCHS.SV.W.0028.000000T0000Z-160602T2130Z/
LIBERTY GA-BRYAN GA-
449 PM EDT THU JUN 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR LIBERTY AND BRYAN COUNTIES...
AT 449 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF
RICHMOND HILL...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RICHMOND HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3203 8155 3212 8141 3211 8139 3210 8139
3205 8137 3200 8130 3198 8131 3198 8129
3195 8129 3194 8127 3193 8127 3192 8126
3187 8143
TIME...MOT...LOC 2049Z 223DEG 15KT 3204 8142
HAIL...1.00IN
WIND...60MPH
$$064
WWUS52 KCHS 022110
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT THU JUN 2 2016
GAC179-022119-
/O.CAN.KCHS.SV.W.0028.000000T0000Z-160602T2130Z/
LIBERTY GA-
510 PM EDT THU JUN 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3212 8141 3211 8139 3210 8139 3205 8137
3200 8130 3198 8131 3198 8129 3195 8129
3194 8127 3193 8127 3192 8126 3189 8137
3207 8149
TIME...MOT...LOC 2109Z 239DEG 12KT 3208 8135
$$
GAC029-022130-
/O.CON.KCHS.SV.W.0028.000000T0000Z-160602T2130Z/
BRYAN GA-
510 PM EDT THU JUN 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BRYAN COUNTY...
AT 509 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR I-16/I-95
INTERCHANGE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RICHMOND HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3212 8141 3211 8139 3210 8139 3205 8137
3200 8130 3198 8131 3198 8129 3195 8129
3194 8127 3193 8127 3192 8126 3189 8137
3207 8149
TIME...MOT...LOC 2109Z 239DEG 12KT 3208 8135
HAIL...1.00IN
WIND...60MPH
$$285
WWUS52 KCHS 022129
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT THU JUN 2 2016
GAC029-022139-
/O.EXP.KCHS.SV.W.0028.000000T0000Z-160602T2130Z/
BRYAN GA-
529 PM EDT THU JUN 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN COUNTY WILL EXPIRE AT
530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3212 8141 3211 8139 3210 8139 3205 8137
3200 8130 3198 8131 3198 8129 3195 8129
3194 8127 3193 8127 3192 8126 3189 8137
3207 8149
TIME...MOT...LOC 2127Z 239DEG 12KT 3208 8135
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 2, 4:00 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
400 PM EDT THU JUN 2 2016
.SYNOPSIS...
High pressure centered over the Atlantic will extend westward
across the area through late week. A slow moving cold front will
approach the region over the weekend and then cross the area early
next week. A tropical or sub-tropical system may slide by south of
the area on Tuesday. High pressure is then expected to return for
the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Late afternoon showers and storms will diminish this evening with
mostly dry conditions after midnight. Debris cirrus will steadily
thin overnight with mostly clear skies expected to prevail during
the early morning hours Friday. Lows will range from the lower 70s
inland to the mid 70s at the coast. Some patchy fog or low stratus
could once again form, but no significant impacts are anticipated.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Friday and Friday night: Upper level ridging will extend across the
southeast states during this period. This ridging and associated
sinking motion should limit the extent of afternoon showers and
thunderstorms despite afternoon CAPE values between 2000 and 3000
J/kg. The most likely location for convective development is along
and west of the sea breeze that will be moving inland during the
day, but especially during the afternoon hours. Due to weak upper
level winds, the thunderstorms will be slow moving which could
result in isolated heavy rainfall and the possibility of minor
flooding. An isolated strong to marginally severe thunderstorm is
possible, but widespread severe weather is not anticipated. Highs
will mainly be in the low to mid 90s away from the coast.
Saturday and Saturday night: The upper level ridging will begin to
break down as the upper level ridge shifts eastward. There will be
an increase in precipitable water values, especially in the south
where values will climb to near 2 inches. A decent amount of
sunshine will help temperatures again climb into the lower to mid
90s in afternoon with CAPE values again rising to between 2000 and
3000 J/kg. This combined with an weak upper level disturbance should
result in a greater coverage of afternoon and evening showers and
thunderstorms, especially across interior portions of Georgia. Once
again, thinking is that strong to marginally severe thunderstorms
will be possible during the afternoon into the evening hours. With
the increasing support from an upper level trough developing to the
west of the area, held on to higher rain chances Saturday evening
than would be normally be the case. Rain chances should diminish
after midnight, but some threat quite possible through the night.
Sunday: This looks to be a very active day as increasing
southwesterly upper level flow overspreads the area in advance of a
developing large scale upper level trough. The area is currently
under a day 4 slight risk and this looks reasonable given the
likelihood of afternoon CAPE values from 1500 to 2000 J/kg and good
mainly unidirectional speed sheer. The most likely scenario is for a
line or cluster of thunderstorms that develop west and southwest of
the area to move into and through the area during the
afternoon/early evening with the main threat being wind gusts in
excess of 60 mph. Currently only minimal sunshine is expected during
the morning into the afternoon, but if more sunshine occurs and CAPE
values are greater, then a more significant severe weather threat
would be possible. Highs are expected to be range from the mid 80s
at the coast to near 90 inland. Maintained rain chances mainly from
50 to 60 percent.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Models in overall good agreement of the synoptic pattern through the
long term period. A surface low pressure system will be located over
the northeastern U.S. A series of fronts associated with this system
expected to cross the area early in the week, with high pressure to
build in from the northwest in its wake by mid-week. Meanwhile,
models have been consistent in developing an area of low pressure in
nature over the Gulf of Mexico and then tracking it northeast across
the Florida peninsula. This system has the potential to become
tropical in nature, but at the present time appears that it will
remain south of the area as is quickly moves off to the east or
northeast. Rain chances will peak Monday into Tuesday with drier
conditions expected thereafter.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Mostly VFR outside of showers and thunderstorms, mainly this
afternoon until about 23Z. We maintained a tempo group for TSRA
at KCHS but confidence not high enough to include at KSAV. Low
risk for low clouds/fog toward daybreak Friday, especially if rain
occurs today/tonight.
Extended Aviation Outlook: Low risk for flight restrictions from
mainly afternoon showers/tstms and early morning fog/stratus.
Highest risk for sub VFR conditions will be Sunday afternoon and
Sunday evening. Otherwise, mainly VFR.
&&
.MARINE...
Tonight: A typical summer-time marine pattern will prevail with
south to southwest winds. A slight nocturnal surge could kick
winds up to 15 kt with seas mostly 2 ft or less within 20 nm and 3
ft in the offshore waters.
Friday through Tuesday: Atlantic high pressure will prevail through
Friday night resulting in fairly benign conditions with winds
generally below 15 knots with seas from 1 to 3 feet. Over the
weekend, a cold front will approach from the west, allowing the
pressure gradient to tighten a bit. South to southwest winds will
increase as a result and seas will build. However, conditions are
still expected to remain below small craft advisory levels. The
front will cross the waters early next week. It is worth noting that
models have been consistent in showing an area of low pressure
developing over the Gulf of Mexico then tracking northeast across
the Florida peninsula late Monday into Tuesday. This system which
could become tropical in nature looks to stay south of the waters at
this time with minimal impacts expected.
&&
.TIDES/COASTAL FLOODING...
A Coastal Flood Advisory is in effect for all of the central/southern
SC coast and the northern GA coast this evening as minor saltwater
inundation is expected. There is a small risk that levels will
get a bit higher into the moderate flooding range, especially
along the SC coast.
Tides levels are expected to slowly increase through the weekend
with predicted levels forecast to reach near Coastal Flood Advisory
thresholds along South Coastal South Carolina and possibly North
Coastal Georgia. Coastal Flood Advisories may be needed for some
areas over the coming days.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Coastal Flood Advisory until 10 PM EDT this evening for GAZ117-
119-139-141.
SC...Coastal Flood Advisory until 10 PM EDT this evening for
SCZ048>051.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...MTE
LONG TERM...MTE/ECT
AVIATION...MTE/RJB
MARINE...MTE/RJB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 2, 4:09 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT THU JUN 2 2016 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 032015- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 409 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS AND FLOODING...SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS AND PERHAPS LARGE HAIL IS POSSIBLE... ESPECIALLY THROUGH 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY AND SATURDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A GREATER THREAT FOR SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-032015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 409 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-032015- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 409 PM EDT THU JUN 2 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS AND FLOODING...SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE... ESPECIALLY BETWEEN 2 PM AND 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY AND SATURDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A GREATER THREAT FOR SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 3:16 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT THU JUN 2 2016
GAZ140-141-021945-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-
316 PM EDT THU JUN 2 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY UNTIL
345 PM EDT...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DARIEN. THIS STORM WAS NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DARIEN...MERIDIAN...CARNIGAN AND RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3133 8144 3133 8145 3134 8147 3133 8147
3138 8155 3139 8155 3141 8158 3148 8141
3137 8127 3129 8141
TIME...MOT...LOC 1916Z 254DEG 4KT 3138 8146Special weather statement, Jun 2, 3:51 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT THU JUN 2 2016
GAZ116-138-022015-
INLAND LIBERTY GA-INLAND BRYAN GA-
351 PM EDT THU JUN 2 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY UNTIL
415 PM EDT...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RICEBORO...OR 10 MILES SOUTHEAST OF
HINESVILLE...MOVING NORTHEAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
RICEBORO AND SUNBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3179 8155 3187 8144 3185 8138 3183 8136
3183 8133 3179 8131 3179 8127 3177 8127
3175 8126 3169 8137
TIME...MOT...LOC 1951Z 225DEG 10KT 3179 8143Local storm report, Jun 2, 4:08 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST MIDCOAST REGL AIRPORT 31.89N 81.59W
06/02/2016 M51 MPH LIBERTY GA ASOS
THE AWOS NEAR HINESVILLE MEASURED A 51 MPH WIND GUST.
&&
EVENT NUMBER CHS1600270
BSHSpecial weather statement, Jun 2, 4:10 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT THU JUN 2 2016
GAZ114-022045-
TATTNALL GA-
410 PM EDT THU JUN 2 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY UNTIL
445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GORDONIA ALTAMAHA STATE PARK...OR NEAR
REIDSVILLE...MOVING NORTHEAST AT 10 MPH. ANOTHER STORM IS NEAR
OHOOPEE IN TOOMBS COUNTY THAT WILL MOVE INTO NORTHERN TATTNALL
COUNTY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
REIDSVILLE...COLLINS...GORDONIA ALTAMAHA STATE PARK AND MENDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3218 8218 3223 8221 3225 8221 3223 8212
3212 8199 3208 8198 3206 8192 3204 8189
3190 8213 3190 8217 3195 8222
TIME...MOT...LOC 2009Z 235DEG 10KT 3201 8216Special weather statement, Jun 2, 4:14 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT THU JUN 2 2016
GAZ118-119-SCZ051-022045-
INLAND CHATHAM GA-COASTAL CHATHAM GA-COASTAL JASPER SC-
414 PM EDT THU JUN 2 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY UNTIL
445 PM EDT...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAVANNAH AIRPORT...OR NEAR POOLER. THIS STORM
WAS NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...POOLER...GARDEN CITY...PORT WENTWORTH...MONTEITH...MEINHARD...
HUTCHINSON ISLAND AND SAVANNAH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3217 8124 3222 8114 3219 8111 3218 8112
3217 8111 3217 8113 3215 8111 3212 8112
3210 8109 3211 8108 3217 8106 3216 8105
3205 8105 3205 8121
TIME...MOT...LOC 2014Z 257DEG 4KT 3213 8118Local storm report, Jun 2, 4:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 4 WNW GUM BRANCH 31.87N 81.79W
06/02/2016 LONG GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED TWO TREES DOWN ALONG HWY 196
AND DAMAGE TO A SMALL CATTLE SHED IN THE SAND HILLS
AREA.
&&
EVENT NUMBER CHS1600271
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:00 AM EDT | Special Weather Statement | CHS | Tattnall | 30 min |
| Jun 2, 1:23 AM EDT | Areal Flood Advisory | CHS | Long, Tattnall | 2 hr |
| Jun 2, 4:08 AM EDT | Coastal Flood Advisory | CHS | 17 hr | |
| Jun 2, 3:08 PM EDT | Special Weather Statement | CHS | Long | 37 min |
| Jun 2, 3:16 PM EDT | Special Weather Statement | CHS | McIntosh | 29 min |
| Jun 2, 3:51 PM EDT | Special Weather Statement | CHS | Liberty | 24 min |
| Jun 2, 4:10 PM EDT | Special Weather Statement | CHS | Tattnall | 35 min |
| Jun 2, 4:14 PM EDT | Special Weather Statement | CHS | Chatham | 31 min |
| Jun 2, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Tattnall | 31 min |
| Jun 2, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 66 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.